Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Uniform absolute continuity in spaces of set functions


Author: James D. Stein
Journal: Proc. Amer. Math. Soc. 51 (1975), 137-140
MSC: Primary 28A32
DOI: https://doi.org/10.1090/S0002-9939-1975-0440012-0
MathSciNet review: 0440012
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a regular topological space, $K$ a collection of bounded regular measures defined on the Borel sets of $X$. The following conditions are equivalent. (1) Let $M(X)$ denote the Borel measures, $M{(X)^ + }$ the nonnegative members of $M(X)$. There is a $\lambda \in M{(X)^ + }$ such that $K$ is uniformly $\lambda$-continuous. (2) If $\{ {U_n}|n = 1,2, \ldots \}$ is a disjoint sequence of open sets, then ${\lim _{{n^{ \to \infty }}}}\mu ({U_n}) = 0$ uniformly for $\mu \in K$. (3) If $E$ is a Borel subset of $X$ and $\epsilon > 0$, there is a compact set $F \subseteq E$ such that $|\mu |(E \sim F) < \epsilon$ for $\mu \in K$. (4) If $\{ {E_n}|n = 1,2, \ldots \}$ is a disjoint sequence of Borel sets, then ${\lim _{n \to \infty }}\mu ({E_n}) = 0$ uniformly for $\mu \in K$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A32

Retrieve articles in all journals with MSC: 28A32


Additional Information

Article copyright: © Copyright 1975 American Mathematical Society